April 24, 2013 at 12:10 am #71036
Thanks for the info! I have been feeling really good the past 2 days. Waiting until I have my MRI before I will know what is next for treatment. So I will enjoy the feeling good days.April 24, 2013 at 12:03 am #71035holly22aMember
I had the radiation beads and could not eat anything at all for a week and little for the next week. Don’t remember the taste, though. I have heard of a metallic taste from a lot of folks with chemo. But yes, definitely liver pain after radiation. I assumed it was cells dying as I also had liver pain during chemo when the tumors were shrinking.April 23, 2013 at 2:53 am #71034marionsModerator
Pattymelt: I have learned that radiation therapy can cause change of taste that typically goes away once treatment is complete. Plenty of liquids, tart foods, such as oranges or lemons might help. And, good, old, lemon drops seem to do wonders for some. Others may share some of their helpful tips with us too.
MarionApril 22, 2013 at 9:30 pm #71033lainyParticipant
Pattimelt, mmm mmm mmm, I do love P.melts! I am sure you have heard that one before. Sorry I have never heard of a tumor swelling before it shrinks from Radiation nor causing a funny taste. Please, someone correct me as I would like to know. I am also not so secure with an ONC not giving more time with a CC patient. Patti I would suggest having all your questions written down before you go. I am on 2 hard Meds for Colitis and even write down my side effects! When is your next appointment? Perhaps a call to change the time to a not as busy as a time? Best wishes!April 22, 2013 at 7:47 pm #71032gavinModerator
Thanks for letting us know about your treatment and I hope that it is working very well. And please let us know how the MRI goes and everything will be crossed for your results! Taking one day at a time sounds like a plan to me, and that is what I used to do with my dad.
Here are a few links about mouth pain that may be of use to you –
Hope some of these are useful to you and like Lainy mentions, have you spoken with your Onc about this?
Best wishes to you,
GavinApril 22, 2013 at 7:41 pm #71031
I did ask about pain & taste in my mouth. He said the pain might be a good thing as the radiation may cause the tumor to swell before it shrinks! I haven’t had pain there for the past few days. He said the taste in my mouth is from the tumor. My appt. was at 3:00pm & we didn’t see him until 4:30 so didn’t have time to go further with the questions. I was somewhat frustrated. I need to be sure we have more time when we see him after my MRI results come in.April 22, 2013 at 6:09 pm #71030lainyParticipant
Dear Pattimelt, have you talked to your ONC about your pain and the taste in your mouth? Thankfully, you are not having a problem with your Insurance as that can sometimes be a big battle. Guess you will know more after your MRI next week and we will wait to hear your update. If you have not talked to your ONC about the pain, I think that would be a good idea. Hoping for a good report on the MRI.April 22, 2013 at 5:01 pm #8264
Since I last wrote I have had 2 Sirtex internal radiation therapies. I had reaction to the contrast but that was treated during procedure & 2nd treatment took med prior to prevent reaction. I had the last treatment 4 weeks ago. I have been having nausea & some pain in area of liver. I also am having bad taste in my mouth. I will have an MRI next week to determine how effective the radiation was & what will be done next. Our HMO medicare supplement has been good for us so far but is frustrating to have to wait for all the authorizations. So far everything has been authorized for me to have my treatments etc. at UCIrvine Chao Comprehensive Cancer Center. I take one day at a time & have the best supportive friends & prayed for daily. God is the Great Physician & He knows best. I have peace that I am doing what I need to do.
- You must be logged in to reply to this topic.